Dust Storm, Cochise County
- When
- April 1, 5:00 PM MST to 6:00 PM MST
- Where
- Cochise County forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
Visibility down to 200 yards at Douglas Fire Department.
1 dust storm, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Apr 1, 2:10 PM MST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU APR 1 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A COMPLEX WEATHER PATTERN WILL RESULT IN A PAIR OF WEATHER SYSTEMS IMPACTING THE REGION INTO THE WEEKEND. THE FIRST SYSTEM WILL TRACK THROUGH BAJA TONIGHT AND BRING ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. ANOTHER SYSTEM DROPPING SOUTH THROUGH NEVADA WILL BRING MORE SHOWERS AND THUNDERSTORMS FRIDAY INTO SUNDAY. UNSETTLED WEATHER CAN BE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK...WITH IMPROVING WEATHER BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...HIGH LEVEL CLOUDINESS COVERS MOST OF SOUTHEAST ARIZONA THIS AFTERNOON. CLOUD COVER ASSOCIATED WITH CUT-OFF UPPER LOW NEAR BAJA SPUR WHICH IS CURRENTLY MOVING ESE. 12Z TUCSON SOUNDING SHOWED THAT THE MID-LEVEL MOISTURE THAT WAS AROUND YESTERDAY HAS PUSHED OUT OF THE AREA...WHILE THE LOW LEVELS NEAR THE SURFACE ARE NOW MOIST THANKS TO WEDNESDAY RAIN EVENT...WITH SURFACE DEWPOINTS IN THE 40S TO LOWER 50S. CLOUD COVER HAS PUT A LID ON CONVECTION AT THE MOMENT BUT AS MORE DYNAMICS MOVE IN TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO BREAK OUT. THIS WEEK HAS BEEN RATHER CRAZY IN TRYING TO ASSESS WHAT THE MODELS TRYING TO RESOLVE WITH THIS COMPLEX WEATHER PATTERN. IT HAS BEEN FRUSTRATING AND AFTER A LOT OF CONFIDENCE YESTERDAY...THE LEVEL HAS LOWERED A BIT TODAY. ANYWAY...BAJA LOW WILL WEAKEN TONIGHT AND BECOME AND OPEN WAVE OVER NORTHERN MEXICO...THUS THERE WILL BE LITTLE IF ANY DYNAMICS AROUND FOR SCATTERED POPS WHICH 12Z MOS GUIDANCE IS ALSO HINTING AT WITH POPS NOW IN THE SINGLE DIGITS. HOWEVER WE WILL GET SOME DYNAMICS FROM UPSTREAM SYSTEM WHICH WILL CLOSE OFF TONIGHT AS IT DROPS INTO SOUTHERN CALIFORNIA ON FRIDAY. THE ONLY THING THAT CONCERNS ME IS THAT IF THE MESO-ETA IS RIGHT WE MAY DRY SLOT FRIDAY...HAVE LESS CLOUD/WARMER TEMPERATURES AND MORE WIND SINCE GRADIENT TIGHTENS WITH 700 MB WINDS AROUND 40 KTS. MOS GUIDANCE IS GIVING THE AREA 20-30 MPH WITH HIGHER GUSTS. RH VALUES SHOULD REMAIN ABOVE 15%...SO NO NEED WORRY ABOUT FIRE WEATHER CONCERNS. IF YOU BUY THE 12Z MESO-ETA...THERE WILL BE A LITTLE BIT TONIGHT AND THEN NOTHING UNTIL AT THE EARLIEST SATURDAY AFTERNOON. THIS WOULD MAKE THE CURRENT FORECAST WAY TOO WET. HOWEVER...ITS BEST TO STAY THE COARSE DUE TO MODEL UNCERTAINTY. THE REMAINDER OF THE WEEKEND FORECAST LOOKS FINE WITH UPPER LOW OVER THE STATE. SYSTEM SHOULD BE EAST OF THE STATE BY TUESDAY. && .CLIMATE...THE MARCH NUMBERS ARE IN AND WAS IT WARM OR WHAT BOTH TUCSON AND DOUGLAS SET ALL-TIME WARMEST MARCH. CHECK RECORD REPORT (WMO HEADER SXUS75 KTWC) FOR DETAILS. A DETAILED CLIMATE REPORT FOR TUCSON CAN BE FOUND ON OUR WEBSITE AT (ALL LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/TUCSON/CLIMATE/2004/MAR04.HTML && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST THU APR 01 2004 AZZ019-029>035-021400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 700 AM MST THU APR 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM NEAR BAJA TRACKS EAST. SMALL HAIL AND MODERATE DOWNPOURS MAY ACCOMPANY A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUT UNSETTLED WEATHER CAN BE EXPECTED THROUGH EARLY IN THE WEEK AS TWO WEATHER SYSTEMS IMPACT THE REGION. IMPROVING WEATHER WILL FOLLOW THESE STORMS AROUND MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 dust storm. Local standard time, as filed.
Visibility down to 200 yards at Douglas Fire Department.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390311.